MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA7070-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the device broke, where the head is (the end of the tip).It is unknown if the broken pieces were removed from the patient.A backup device was available to complete the procedure with no delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The procise lw coblator ii wand, used in treatment, was returned for evaluation.A relationship between the device and reported incident was established.From the information provided, ¿during the surgery the device broke, where the head is (the end of the tip).Nothing was left in the patient.¿ visual inspection under magnification shows moderate electrode wear and the top portion of the electrode has been detached.There is dried tissue and discoloration present on the tip.There are no manufacturing abnormalities visually observed with the returned device.During functional evaluation the returned device was activated in saline solution using a good coblator ii controller.The device was tested in saline solution at coblate/coagulate mode in standard and maximum settings.Plasma was generated on the remaining electrode, and the device performed as intended.The complaint has been visually verified and the root cause could not be determined with confidence as a number of factors can lead to electrode damage.The wand tip may have come into contact with another metal object, mechanical displacement of tissue through applied force, using set points higher than the default settings or using the wand for an extended period of time.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PROCISE LW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9257896
Report Number3006524618-2019-00531
Device Sequence Number19470477
Product Code GEI
UDI-Device Identifier00817470004243
UDI-Public00817470004243
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2021
Device Catalogue NumberEICA7070-01
Device Lot Number2024094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR